MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM L-PLATE - RIGHT - REGULAR; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM L-PLATE - RIGHT - REGULAR; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 07/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the patient experienced a wound dehiscence and exposed plate in (b)(6) 2019 following implantation in (b)(6) 2019.In (b)(6) 2019, the exposed part of the resorbable plate was removed.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The l-plt rt reg 2.0 lactosorb sys (part# 915-2101, lot# unk) was not returned for investigation and no photos or physicians reports were provided.For these reasons, no visual evaluation or functional testing could be conducted.The dhr for this product could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (915-2101) and the previous one year (from the notification date) regarding the exposure of the plate through the patient's skin, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined.It is possible that the plate was not properly shaped and contoured to the patient's anatomy, that the patient's activity resulted in wound dehiscence and loosening of the plate, or that the plate was near the skin surface and directly under the incision.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2.0 LACTOSORB SYSTEM L-PLATE - RIGHT - REGULAR
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9428703
Report Number0001032347-2019-00540
Device Sequence Number2158581
Product Code HRS
UDI-Device Identifier00841036054397
UDI-Public00841036054397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955729
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number915-2101
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2019
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;